Alert archive / Wisconsin / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 3, 2019, 7:09 PM CDT for Richland County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 7:09 PM CDT (00:09 UTC)
- Expired
- Jul 3, 2019, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Richland County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107
WGUS53 KARX 040009
FFWARX
WIC103-040300-
/O.NEW.KARX.FF.W.0006.190704T0009Z-190704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
709 PM CDT Wed Jul 3 2019
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
Eastern Richland County in southwestern Wisconsin...
* Until 1000 PM CDT.
* At 706 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 3 to 4 inches of rain has
fallen just north of Sextonville and west of Cazenovia. Elsewhere
rainfall totals were up to 2 inches. A mudslide was reported on
County Road I I near Cazenovia.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4321 9029 4321 9035 4355 9031 4355 9019
4317 9020
$$
JSB3 follow-up statements
784
WGUS73 KARX 040113
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
813 PM CDT Wed Jul 3 2019
WIC103-040300-
/O.CON.KARX.FF.W.0006.000000T0000Z-190704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richland WI-
813 PM CDT Wed Jul 3 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EASTERN RICHLAND COUNTY...
At 807 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain in southeast Richland County. Flash flooding will continue
from previous rainfall and the additional rainfall in the southeast
part of the county.
Additional rainfall amounts will be less than an inch near Cazenovia
and up to 2 inches from the Stetsonville area south.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4321 9029 4321 9035 4355 9031 4355 9019
4317 9020
$$
JSB021
WGUS73 KARX 040118 CCA
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
818 PM CDT Wed Jul 3 2019
WIC103-040300-
/O.COR.KARX.FF.W.0006.000000T0000Z-190704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richland WI-
818 PM CDT Wed Jul 3 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EASTERN RICHLAND COUNTY...
At 807 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain in southeast Richland County. Flash flooding will continue
from previous rainfall and the additional rainfall in the southeast
part of the county.
Additional rainfall amounts will be less than an inch near Cazenovia
and up to 2 inches from the Sextonville area south.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4321 9029 4321 9035 4355 9031 4355 9019
4317 9020
$$
JSB416
WGUS73 KARX 040254
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
954 PM CDT Wed Jul 3 2019
WIC103-040300-
/O.EXP.KARX.FF.W.0006.000000T0000Z-190704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richland WI-
954 PM CDT Wed Jul 3 2019
...THE FLASH FLOOD WARNING FOR EASTERN RICHLAND COUNTY WILL EXPIRE AT
1000 PM CDT...
While scattered showers and isolated thunderstorms will continue
over the next couple hours, the heavy rain has ended across eastern
Richland County. In addition, local law enforcement reports that
flood waters have been receding, so flooding is no longer expected
to pose a threat. Please continue to heed any remaining road
closures.
LAT...LON 4321 9029 4321 9035 4355 9031 4355 9019
4317 9020
$$
KurzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:49 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 3, 6:49 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 649 PM CDT Wed Jul 3 2019 .SHORT TERM...(This evening through Thursday) Issued at 326 PM CDT Wed Jul 3 2019 At 3 PM, a cluster of showers and thunderstorms was located across southeast Minnesota. This cluster was moving northeast and it is expected to continue to move through west-central Wisconsin and potentially through north-central Wisconsin through this evening. With downdraft CAPES between 1000 and 1200 J/kg, there is a potential for some strong, gusty winds in areas where a core collapses. In addition, maybe some hail in the half to 1 inch range. Further to the east and southeast, there are isolated to scattered showers extending from northern Houston County through Madison. With weak convergence, expect not much change in this activity as it moves northeast though Central Wisconsin. Elsewhere, there are scattered showers and storms in western Iowa. This is associated with a MCV. The ESSRL HRRR seems to have a good handle on this activity and it shows that this precipitation will move northeast across northeast Iowa and central and southwest Wisconsin late this afternoon and evening. With very weak shear, not anticipating any organized severe weather. However, would not be too surprised to see some gusty winds from them. On the 4th, a shortwave trough will be moving slowly east through the area. Like today, ML CAPES will range from 2000 to 3000 J/kg and the 0-3 km and 0-6 km will remain weak. The CAMs continue to show multiple lines of storms moving through the area. The first line moves through from mid to late morning into the early afternoon. The second line moves through from mid to to late afternoon into the evening. A few of these storms could be potentially strong in either of these lines. .LONG TERM...(Thursday night through Wednesday) Issued at 326 PM CDT Wed Jul 3 2019 On Friday afternoon and evening, another shortwave trough will move east through the region. ML CAPES will range from 1500 to 3000 J/kg. The 0-3 km and 0-6 km shear is stronger than this afternoon and Thursday afternoon, but still is not strong enough for organized convection. However, there is still the potential for a couple of pulse storms. The main threat would be gusty winds. It still looks like high pressure will build across the area for the upcoming weekend. This high will provide mainly dry conditions for much of the forecast area. If showers and storms were to develop, they would be located near Interstate 35. For early next week, the front will move back north into the area. This will bring a return of showers and storms to the area. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 648 PM CDT Wed Jul 3 2019 Widely scattered pop up showers and storms will gradually diminish as sunset approaches, and based on latest radar trends it appears there will be a low probability of these impacting either of the TAF sites. Will monitor the area of more stratiform rain currently over Iowa to see if it holds together as it slowly works northward. Fog potential will exist again tonight with plenty of residual low level moisture from high humidity and recent rainfall. Not looking like as favorable of a setup as last night, but MVFR visibilities will be possible. Heading into Thursday, the main concern will be potential for a round or two of showers and storms as a weak cold front drops into the area. Confidence is quite low in how widespread this activity may be and whether it will impact the TAF sites, and if so, when. Afternoon looks to be the most favorable timeframe as instability increases. Have included just VCSH for now given the lingering uncertainties. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Kurz
Hazardous weather outlook, Jul 3, 1:21 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 121 PM CDT Wed Jul 3 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041830- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 121 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible through tonight. Severe weather is not expected at this time, but stronger storms could produce locally heavy rain, hail, lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Periodic thunderstorm chances continue Thursday and Friday, with a lower risk for storms over the weekend. The threat for severe weather appears low at this time, however stronger storms are possible and could produce hail, gusty winds and locally heavy rain. There is also a storm threat early next week, but it is too early to discern severe weather risks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Heavy rainfall totals and any reports of flooding would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DTJ/BOYNE/Shea
In the hours before
Special weather statement, Jul 3, 2:18 PM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service La Crosse WI
218 PM CDT Wed Jul 3 2019
MNZ086-087-094-032015-
Olmsted-Dodge-Mower-
218 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT OLMSTED...NORTHERN MOWER AND
DODGE COUNTIES...
At 213 PM CDT, a cluster of thunderstorms were over Olmsted and
Dodge Counties. The thunderstorms are capable of producing small
hail and gusty winds.
Locations impacted include...
Rochester, Dodge Center, Mantorville, Kasson, Stewartville, Byron,
Chatfield, Eyota, Hayfield, Oronoco, Elgin, West Concord, Dover,
Claremont, Marion, Douglas and Rock Dell.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4420 9305 4419 9232 4411 9232 4411 9208
4385 9208 4385 9245 4373 9245 4379 9305
TIME...MOT...LOC 1913Z 225DEG 40KT 4399 9279
DTJLocal storm report, Jul 3, 3:12 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HEAVY RAIN 4 WSW AUSTIN 43.64N 93.05W
07/03/2019 M0.54 INCH MOWER MN PUBLIC
&&
MEALocal storm report, Jul 3, 5:43 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
543 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HEAVY RAIN CAZENOVIA 43.53N 90.20W
07/03/2019 M3.80 INCH RICHLAND WI PUBLIC
&&
MEASpecial weather statement, Jul 3, 5:53 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
553 PM CDT Wed Jul 3 2019
WIZ029-032>034-041>044-053-055-032345-
Buffalo-Juneau-Richland-Jackson-Trempealeau-Vernon-La
Crosse-Adams-Clark-Monroe-
553 PM CDT Wed Jul 3 2019
...Scattered Strong Storms in Parts of Western Wisconsin...
Through 645 PM, scattered strong storms will be found across west
central and central Wisconsin. These storms will be slow moving and
producing rainfall rates up to 2 inches per hour. This could cause
some street flooding and flood campgrounds. Do not drive your
vehicle through flooded roadways.
Occasional to frequent cloud to ground lightning will occur with
these storm. Lightning can strike 10 miles away from a
thunderstorm. Seek a safe shelter inside a building or vehicle.
LAT...LON 4364 9031 4356 9031 4355 9019 4330 9019
4374 9105 4459 9203 4460 9102 4379 8960
4364 8960
TIME...MOT...LOC 2248Z 254DEG 27KT 4398 9071
JSBLocal storm report, Jul 3, 6:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
643 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 4 ESE DOUGLAS 44.08N 92.51W
07/03/2019 M0.82 INCH OLMSTED MN PUBLIC
&&
MEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:52 AM CDT | River Flood Warning | ARX | Monroe, Vernon | 4 hr |
| Jul 4, 3:20 PM CDT | Special Weather Statement | ARX | Trempealeau | 40 min |
| Jul 4, 4:47 PM CDT | Special Weather Statement | ARX | Eau Claire | 28 min |
| Jul 4, 6:05 PM CDT | Special Weather Statement | ARX | Taylor | 40 min |
| Jul 4, 6:09 PM CDT | Special Weather Statement | ARX | La Crosse | 36 min |
| Jul 4, 6:50 PM CDT | Special Weather Statement | ARX | Monroe | 25 min |
Nearby
Flash Flood Warnings in Wisconsin, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.